Alert archive / New York / Coastal Flood Statements in 2011

Coastal Flood Statement 26, NWS New York, NY

October 26, 20116 counties in New York; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this coastal flood statement at Oct 26, 2011, 3:28 AM EDT for 6 counties in New York; Essex County, Hudson County, Union County, New Jersey. It took effect at Oct 26, 2011, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2011, 3:28 AM EDT (07:28 UTC)
In effect from
Oct 26, 2011, 4:00 AM EDT
Expired
Oct 26, 2011, 8:52 AM EDT
In force
5 hr
Issued by
NWS New York, NY

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WHUS41 KOKX 260728
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
328 AM EDT WED OCT 26 2011

...MINOR COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS MORNING...

NJZ006-106-108-NYZ072-074-075-080-178-179-261300-
/O.CAN.KOKX.CF.Y.0018.111026T1000Z-111026T1400Z/
/O.NEW.KOKX.CF.S.0026.111026T0800Z-111026T1300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
328 AM EDT WED OCT 26 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY. 

TIDAL DEPARTURES WERE RUNNING NEAR ZERO THIS MORNING. ONLY
ISOLATED LOCATIONS WILL APPROACH MINOR THRESHOLDS DUE TO HIGH
ASTRONOMICAL TIDES. THE AREA MOST PRONE TO TOUCHING MINOR
BENCHMARKS WILL BE AT THE FREEPORT GAGE.

BECAUSE WIDESPREAD MINOR COASTAL FLOODING IS NOT EXPECTED...THE
ADVISORY HAS BEEN CANCELLED.

$$

CTZ009-010-NYZ071-073-078-176-177-261530-
/O.CON.KOKX.CF.Y.0018.111026T1200Z-111026T1600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
328 AM EDT WED OCT 26 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO NOON EDT TODAY...

* LOCATIONS...THE COASTLINE ADJACENT TO THE WESTERN LONG ISLAND
  SOUND. 

* TIDAL DEPARTURES...0.30 TO 0.50 FT ABOVE ASTRONOMICAL TIDE THIS
  MORNING. 

* TIMING...MID TO LATE MORNING.

* IMPACTS...WATER LEVELS WILL LOCALLY TOUCH OR SLIGHTLY EXCEED 
  MINOR COASTAL FLOODING LEVELS. 

...WESTERN L.I. SOUND WATER LEVELS FOR WEDNESDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

KINGS POINT NY......1059 AM..........9.9...........MINOR.....
GLEN COVE NY........1037 AM.........10.0...........MINOR.....
STAMFORD CT.........1106 AM..........9.6...........MINOR.....
BRIDGEPORT CT.......1103 AM..........9.1...........MINOR.....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

JMC
2 follow-up statements
556 
WHUS41 KOKX 260758 CCA
CFWOKX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
357 AM EDT WED OCT 26 2011

...MINOR COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS MORNING...

NJZ006-106-108-NYZ072-074-075-080-178-179-261300-
/O.CAN.KOKX.CF.Y.0018.111026T1000Z-111026T1400Z/
/O.NEW.KOKX.CF.S.0026.111026T0800Z-111026T1300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
357 AM EDT WED OCT 26 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY. 

TIDAL DEPARTURES WERE RUNNING NEAR ZERO THIS MORNING. ONLY
ISOLATED LOCATIONS WILL APPROACH MINOR THRESHOLDS DUE TO HIGH
ASTRONOMICAL TIDES. THE AREA MOST PRONE TO TOUCHING MINOR
BENCHMARKS WILL BE AT THE FREEPORT GAGE.

BECAUSE WIDESPREAD MINOR COASTAL FLOODING IS NOT EXPECTED...THE
ADVISORY HAS BEEN CANCELLED.

$$

CTZ009-010-NYZ071-073-078-176-177-261600-
/O.COR.KOKX.CF.Y.0018.111026T1200Z-111026T1600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
357 AM EDT WED OCT 26 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO NOON EDT TODAY...

* LOCATIONS...THE COASTLINE ADJACENT TO THE WESTERN LONG ISLAND
  SOUND. 

* TIDAL DEPARTURES...0.30 TO 0.50 FT ABOVE ASTRONOMICAL TIDE THIS
  MORNING. 

* TIMING...MID TO LATE MORNING.

* IMPACTS...WATER LEVELS WILL LOCALLY TOUCH OR SLIGHTLY EXCEED 
  MINOR COASTAL FLOODING LEVELS. 

&&

...WESTERN L.I. SOUND WATER LEVELS FOR WEDNESDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

KINGS POINT NY......1059 AM..........9.9...........MINOR.....
GLEN COVE NY........1037 AM.........10.0...........MINOR.....
STAMFORD CT.........1106 AM..........9.6...........MINOR.....
BRIDGEPORT CT.......1103 AM..........9.1...........MINOR.....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

JMC
190 
WHUS41 KOKX 261252
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
852 AM EDT WED OCT 26 2011

...MINOR COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS MORNING...

NJZ006-106-108-NYZ072-074-075-080-178-179-261400-
/O.CAN.KOKX.CF.S.0026.000000T0000Z-111026T1300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
852 AM EDT WED OCT 26 2011

THE TIME FOR HIGH TIDE HAS PASSED...SO WATER LEVELS SHOULD SUBSIDE
THROUGH THE MORNING.

$$

CTZ009-010-NYZ071-073-078-176-177-261600-
/O.CON.KOKX.CF.Y.0018.000000T0000Z-111026T1600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
852 AM EDT WED OCT 26 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TODAY...

* LOCATIONS...THE COASTLINE ADJACENT TO THE WESTERN LONG ISLAND 
  SOUND. 

* TIDAL DEPARTURES...0.30 TO 0.50 FT ABOVE ASTRONOMICAL TIDE 
  THIS MORNING. 

* TIMING...MID TO LATE MORNING.

* IMPACTS...WATER LEVELS WILL LOCALLY TOUCH OR SLIGHTLY EXCEED 
  MINOR COASTAL FLOODING LEVELS. 

&&

...WESTERN L.I. SOUND WATER LEVELS FOR WEDNESDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ....
...............................(MLLW)....................

KINGS POINT NY......1059 AM..........9.9...........MINOR.....
GLEN COVE NY........1037 AM.........10.0...........MINOR.....
STAMFORD CT.........1106 AM..........9.6...........MINOR.....
BRIDGEPORT CT.......1103 AM..........9.1...........MINOR.....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 26, 1:48 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 26, 1:48 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 AM EDT WED OCT 26 2011

.SYNOPSIS...
A WARM FRONT APPROACHES FROM THE WEST TONIGHT...THEN LOW PRESSURE
MOVES THROUGH THE REGION ON WEDNESDAY. LOW PRESSURE PASSES JUST
SOUTH OF THE AREA THURSDAY...FOLLOWED BY HIGH PRESSURE. ANOTHER
LOW PRESSURE CENTER TRACKS SOUTHEAST OF THE REGION THIS WEEKEND.
HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM LATE THIS WEEKEND INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
0548Z UPDATE...TEMPS HAVE SHOT UP WITH THE CLOUD COVER. GRIDS HAVE
BEEN ADJUSTED...BUT FLUXUATIONS CAN BE EXPECTED. A FEW -SHRA
ENTERING CT ZONES. THESE HAVE BEEN INCLUDED IN THE FCST...WITH WRN
ZONES KEPT DRY IN THE IMMEDIATE NEAR TERM.

SKIES REMAIN CLEAR ACROSS MUCH OF THE AREA...AND WINDS HAVE
BECOME LIGHT TO NEARLY CALM IN MANY LOCATIONS. THIS HAS RESULTED
IN SOME DECENT RADIATIONAL COOLING...PARTICULARLY IN EASTERN LONG
ISLAND WHERE TEMPS HAVE FALLEN INTO THE UPPER 30S IN THE USUAL
COLD SPOTS. SOME SPOTTY...LOCALIZED FROST CANNOT BE RULED OUT IN
THOSE AREAS BEFORE CLOUDS BEGIN TO INCREASE.

OTHERWISE...HIGH PRES CENTERED OVER THE MID-ATLANTIC WILL MOVE
INTO THE SOUTHEAST U.S. TONIGHT...AND THE RIDGE ALONG THE EAST
COAST WILL FLATTEN OUT AND MOVE OFFSHORE. MEANWHILE...A WARM FRONT
EXTENDING FROM LOW PRES NEAR THE GREAT LAKES CONTINUES TO TRACK
EAST. MOSTLY CLEAR SKIES ACROSS THE AREA WILL GIVE WAY TO PARTLY
TO MOSTLY CLOUDY SKIES TOWARD DAYBREAK AS THE WARM FRONT
APPROACHES.

WEAK ISENTROPIC LIFT ASSOCIATED WITH THE WARM FRONT MAY RESULT IN
SOME LIGHT RAIN AFTER MIDNIGHT TONIGHT...BUT MOISTURE IS LIMITED
AND BEST LIFT WILL BE ACROSS NORTHWEST ZONES. WILL ONLY CARRY
SLIGHT CHANCE TO LOW-END CHANCE POPS.

USED A BLEND OF MOS GUIDANCE FOR LOWS TONIGHT IN THE UPPER 40S TO
LOWER 50S IN/AROUND NYC...AND IN THE MID TO UPPER 40S MOST
ELSEWHERE. OUTLYING AREAS WILL DROP INTO THE LOWER 40S...WITH SOME
SPOTS POSSIBLY DROPPING INTO THE UPPER 30S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
SFC LOW PRES THEN WEAKENS AS IT MOVES THROUGH THE REGION ON
WEDNESDAY. SOME LIGHT RAIN IS POSSIBLE THROUGHOUT THE DAY...BUT
THERE IS NOT MUCH UPPER SUPPORT ASSOCIATED WITH IT...AND BOTH THE
NAM AND THE GFS HAVE IT ALMOST WASHING OUT BY AFTERNOON. WILL NOT
CARRY MORE THAN CHANCE POPS...AS COVERAGE DOES NOT LOOK TO BE ALL
THAT WIDESPREAD. CHANCES INCREASE THROUGH THE AFTERNOON...AS IT
MAY TAKE SOME TIME FOR THE ATMOSPHERE TO BECOME SATURATED ENOUGH
TO SUPPORT PRECIP.

ANOTHER LOW DEEPENS OVER OH VALLEY WEDNESDAY NIGHT AND APPROACHES
THE REGION TOWARDS DAYBREAK THURSDAY. RAIN SHOULD BECOME MORE
WIDESPREAD AFTER MIDNIGHT...SO WILL INCREASE POPS TO LIKELY
DURING THAT TIME.

AFTER HIGHS GENERALLY IN THE LOW TO MID 60S WEDNESDAY...LOWS
WEDNESDAY NIGHT WILL DROP INTO THE UPPER 40S TO LOWER 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CLOSED LOW REMAINS OVER SOUTHEAST CANADA AS A SHORTWAVE SWINGS
ACROSS THE GREAT LAKES REGION THURSDAY. OUT AHEAD OF THIS
TROUGH...SFC LOW PRESSURE OVER PA WILL TRACK JUST SOUTH OF THE
REGION THURSDAY. AS THIS LOW PRESSURE PASSES TO THE EAST...COLDER
AIR SETTLES SOUTHWARD BEHIND THE LOW THURSDAY NIGHT IN GUSTY LOW
LEVEL NORTHERLY FLOW. PLENTY OF WARMER AIR ALOFT IN PLACE
THURSDAY FOR ALL RAIN WITH THIS SYSTEM. AS COLDER AIR MOVES IN
ALOFT AND AT THE SFC THURSDAY NIGHT...ANY LINGERING PRECIP BEHIND
THE LOW IN POSSIBLE BAROCLINIC ZONE COULD BE IN THE FORM OF
SNOW...OR AT LEAST A RAIN/SNOW MIX BEFORE IT TAPERS OFF. LITTLE
ACCUMULATION EXPECTED...MAINLY IN THE HIGHER TERRAIN NORTH AND
WEST OF NYC.

BY FRIDAY...INITIAL SHORTWAVE PASSES TO THE EAST AS NEXT TROUGH
MOVES ACROSS THE MID WEST. AT THE SFC FRIDAY...HIGH PRESSURE
RIDGES IN FROM THE WEST. GUSTY NORTH WINDS SLOWLY ABATE AS THE
DAY PROGRESSES.

MODELS DIVERGE FROM FRIDAY ONWARD. MANY QUESTIONS REMAIN ON
OVERALL PROGRESSION OF TROUGH...THAT SHOULD EXTEND FROM HUDSON
BAY SOUTHWARD TOWARD THE SE STATES. PATTERN DOES LOOK
PROGRESSIVE... AND SFC LOW PRESSURE THAT IS EXPECTED TO DEVELOP
OFF THE SOUTHEAST OR MID ATLANTIC STATES WILL TRACK NORTHEAST.
EXACTLY WHERE REMAINS IN QUESTION. EC AND MEMBERS OF THE EC
REMAIN CLOSER TO THE COAST...WHEREAS LATEST GFS STILL LEANING
TOWARD A FURTHER OFFSHORE SOLUTION. CMC DOES THE SAME.

LEANED TOWARD HPC AT THIS TIME WHICH IS MUCH CLOSER TO EC...BUT
AM INCLINED NOT TO GO ANY HIGHER THAN CHANCE POPS AT THIS TIME
SAT. IF A COASTAL STORM DOES INDEED TRACK JUST SOUTHEAST OF THE
AREA...SOMEWHERE NEAR THE BENCHMARK...COULD BE ENOUGH COLD AIR AT
THE BEGINNING OF THE EVENT EARLY SATURDAY...AND AGAIN SATURDAY
NIGHT FOR SOME SNOW ACROSS THE INTERIOR. COLD AIR ALOFT IS NOT IN
QUESTION WITH THIS EVENT...BUT BOUNDARY LAYER WILL BE TOO
WARM...AND CLIMATOLOGY WOULD SUGGEST NO SIGNIFICANT ACCUMULATIONS
EVEN IF LOW PRESSURE TRACK IS IDEAL FOR SNOW.

DRY WEATHER RETURNS SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS.

AS FOR TEMPS...BELOW NORMAL READINGS EXPECTED THROUGH MUCH OF THE
PERIOD DUE TO CHILLY AIR MOVING IN FROM THE NORTH. UNSETTLED
WEATHER WILL ONLY KEEP AFTERNOON HIGH TEMPS DOWN ANYWAY...
ESPECIALLY THURSDAY AND POSSIBLY SATURDAY.

LITTLE TEMPERATURE RISE ANTICIPATED THURSDAY DUE TO NORTHEAST
FLOW...CLOUDS AND RAIN.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A FRONTAL BOUNDARY WILL REMAIN NORTH OF THE TERMINALS THROUGH
TODAY...THEN BEGIN TO DRIFT SOUTH AS A COLD FRONT TONIGHT AS LOW
PRESSURE MOVES INTO THE AREA.

VFR THROUGH THE FORECAST PERIOD. THERE IS A CHANCE OF LOWERING
CEILINGS THE LAST COUPLE OF HOURS...AFTER 04Z...OF THE
FORECAST...DEPENDING ON HOW QUICKLY THE FRONTAL BOUNDARY AND LOW
MOVE INTO THE AREA. BEST CHANCE OF LIGHT RAIN OVERNIGHT WILL BE AT
KGON WITH NO IMPACT TO CEILINGS OR VISIBILITIES. THERE WILL BE A
CHANCE OF LIGHT RAIN FOR A FEW HOURS FROM ABOUT 16Z TO
23Z...AGAIN WITH NO IMPACT TO CEILINGS OR VISIBILITIES.

CONVECTIVE COMPLEX MOVING THROUGH NORTHERN INDIANA AND OHIO IS
EXPECTED TO SLIDE SOUTH OF THE TERMINALS AFTER 12Z.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...

WEDNESDAY NIGHT-THURSDAY NIGHT...MVFR TO IFR IN RAIN. GUSTY N-NW
WINDS EXPECTED THU AFTERNOON/EVENING. CHANCE FOR MIX WITH SNOW AT
KSWF THURSDAY NIGHT.

FRIDAY...VFR.

FRIDAY NIGHT...CHANCE OF SUB-VFR DEVELOPING LATE.

SATURDAY-SATURDAY NIGHT...CHANCE OF SUB-VFR IN RAIN...WITH A
RAIN/SNOW MIX POSSIBLE AT KSWF. GUSTY WINDS POSSIBLE.

SUNDAY...VFR.

&&

.MARINE...
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE EASTERN
ATLANTIC WATERS AS WIND GUSTS HAVE DIMINISHED BELOW 25 KT.

OTHERWISE...CONDITIONS BRIEFLY SUBSIDE BELOW SCA CRITERIA FROM
LATE TONIGHT THROUGH WEDNESDAY MORNING. WIND GUSTS...ESPECIALLY ON
THE OCEAN WATERS...QUICKLY RAMP UP TO 25-30 KT IN THE
AFTERNOON...THEN WILL DIMINISH TO SUB-ADVISORY LEVELS WEDNESDAY
NIGHT.

CHANGEABLE WINDS EXPECTED THURSDAY AS LOW PRESSURE PASSES NEARBY.
THEN GUSTY NORTHERLY WINDS CAN BE ANTICIPATED THURSDAY NIGHT AND
FRIDAY AS THE LOW MOVES TO THE EAST. ANOTHER LOW WILL TRACK TO
THE SOUTHEAST OF THE WATERS THIS WEEKEND. HOW CLOSE REMAINS THE
QUESTION AS STRONGER WINDS ARE POSSIBLE. AGAIN...THE TRACK AND
STRENGTH OF THE LOW REMAINS IN QUESTION.

&&

.HYDROLOGY...
ABOUT 1/10" OR SO OF QPF IS POSSIBLE TONIGHT THROUGH WEDNESDAY
EVENING. MORE WIDESPREAD QPF IS EXPECTED LATE WEDNESDAY NIGHT.

ON THURSDAY...A HALF AN INCH TO AN INCH OF ADDITIONAL RAINFALL IS
POSSIBLE. ADDITIONAL PRECIPITATION IS POSSIBLE SAT AND SAT
NIGHT...BUT THIS REMAINS UNCERTAIN.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES CYCLES ASSOCIATED WITH THE NEW MOON ARE
RUNNING PARTICULARLY HIGH. AS A RESULT...IT WILL NOT TAKE MUCH
FOR TIDE LEVELS TO TOUCH MINOR COASTAL FLOODING THRESHOLDS
WEDNESDAY MORNING.

DEPARTURES LATE THIS EVENING ON THE WESTERN SOUND WERE RUNNING
WITHIN .2 FT OF NORMAL...SO WITH EXPECTATION OF ENDING UP AROUND 1
FT BELOW COASTAL FLOOD BENCHMARKS...HAVE CANCELLED THE COASTAL
FLOOD STATEMENT FOR THE SHORE OF THE WESTERN SOUND THIS EVENING.

FOR WEDNESDAY MORNING...IT WILL TAKE 1/4 TO 1/2 FT SURGE FOR
MINOR COASTAL FLOODING. IN SOME INSTANCES...THE ASTRONOMICAL TIDE
IS CLOSE ENOUGH FOR MINOR COASTAL FLOODING...AND WITH AN ONSHORE
COMPONENT TO THE WIND...WILL CARRY A COASTAL FLOOD ADVISORY FOR
THE HIGH TIDE CYCLES THEN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO NOON EDT
     TODAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO NOON EDT
     TODAY FOR NYZ071-073-078-176-177.
     COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM EDT THIS MORNING FOR
     NYZ072-074-075-080-178-179.
NJ...COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM EDT THIS MORNING FOR
     NJZ006-106-108.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...JMC/MAS/MPS
SHORT TERM...MPS
LONG TERM...PW
AVIATION...MET
MARINE...MAS/MPS/PW
HYDROLOGY...MPS/PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 25, 11:16 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1116 PM EDT TUE OCT 25 2011

CTZ005>008-011-012-NJZ002-004-103>105-107-NYZ067>070-079-081-270330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1116 PM EDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-075-080-178-179-270330-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1116 PM EDT TUE OCT 25 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 10 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-270330-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1116 PM EDT TUE OCT 25 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO NOON EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-270330-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1116 PM EDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:31 AM EDTSmall Craft AdvisoryOKX12 hr
Oct 26, 12:39 PM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more24 hr
Oct 26, 3:12 PM EDTFreeze WatchOKXOrange, Putnam, Rockland, Westchester13 hr
Oct 26, 3:37 PM EDTGale WatchOKX13 hr
Oct 26, 3:37 PM EDTSmall Craft AdvisoryOKX44 hr

Nearby

Coastal Flood Statements in New York, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.